Alert archive / Nevada / Wind Advisories in 2024

Wind Advisory 8, NWS Las Vegas, NV

February 25, 2024Mohave County, Arizona; San Bernardino County, California; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Feb 25, 2024, 3:21 AM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Feb 26, 2024, 11:00 AM MST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2024, 3:21 AM MST (10:21 UTC)
In effect from
Feb 26, 2024, 11:00 AM MST
Expired
Feb 27, 2024, 1:00 PM MST
In force
26 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3130 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS75 KVEF 251021
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
221 AM PST Sun Feb 25 2024

NVZ019-020-252230-
/O.NEW.KVEF.WI.Y.0008.240226T1800Z-240227T1400Z/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including the cities of The Town Of Mt Charleston, Boulder City,
Red Rock Canyon, Las Vegas, North Las Vegas, and Henderson
221 AM PST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 6 AM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Las Vegas Valley-Spring Mountains-Red Rock Canyon.

* WHEN...From 10 AM Monday to 6 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility may be reduced at times due to blowing dust.

* ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest winds 
  are expected in the western and southwestern parts of the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-CAZ523-524-NVZ022-252230-
/O.NEW.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/
Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert-
Southern Clark County-
Including the cities of Fort Irwin, Mitchell Caverns, Mt
Trumbull, Mountain Pass, Western Grand Canyon, Primm, Colorado
City, Cal-Nev-Ari, Tuweep, Searchlight, Baker, Barstow, Pipe
Spring National Monument, and Daggett
221 AM PST Sun Feb 25 2024 /321 AM MST Sun Feb 25 2024/

...WIND ADVISORY IN EFFECT FROM 4 PM PST /5 PM MST/ MONDAY TO NOON 
PST /1 PM MST/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In California, Eastern 
  Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark 
  County.

* WHEN...From 4 PM PST /5 PM MST/ Monday to noon PST /1 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility could be reduced at times due to blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JS
5 follow-up statements
004 
WWUS75 KVEF 252148
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
148 PM PST Sun Feb 25 2024

NVZ019-020-261800-
/O.CON.KVEF.WI.Y.0008.240226T1800Z-240227T1400Z/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including the cities of Henderson, The Town Of Mt Charleston, Las
Vegas, Red Rock Canyon, Boulder City, and North Las Vegas
148 PM PST Sun Feb 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 6 AM PST 
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Las Vegas Valley and Spring Mountains-Red Rock Canyon.

* WHEN...From 10 AM Monday to 6 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility may be reduced at times due to blowing dust.

* ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest winds 
  are expected in the western and southwestern parts of the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-CAZ523-524-NVZ022-261800-
/O.CON.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/
Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert-
Southern Clark County-
Including the cities of Mitchell Caverns, Daggett, Mt Trumbull,
Searchlight, Pipe Spring National Monument, Fort Irwin, Western
Grand Canyon, Baker, Mountain Pass, Primm, Colorado City,
Cal-Nev-Ari, Tuweep, and Barstow
148 PM PST Sun Feb 25 2024 /248 PM MST Sun Feb 25 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM PST /5 PM MST/ MONDAY 
TO NOON PST /1 PM MST/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In California, Eastern 
  Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark 
  County.

* WHEN...From 4 PM PST /5 PM MST/ Monday to noon PST /1 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility could be reduced at times due to blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
815 
WWUS75 KVEF 261747
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
947 AM PST Mon Feb 26 2024

NVZ019-020-270000-
/O.CON.KVEF.WI.Y.0008.240226T1800Z-240227T1400Z/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
947 AM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT THROUGH 6 AM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Las Vegas Valley and Spring Mountains-Red Rock Canyon.

* WHEN...Until 6 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility may be reduced at times due to blowing dust.

* ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest 
  winds are expected in the western and southwestern parts of 
  the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-CAZ523-524-NVZ022-270000-
/O.CON.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/
Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Barstow, Daggett, Fort Irwin, 
Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, 
and Cal-Nev-Ari
947 AM PST Mon Feb 26 2024 /1047 AM MST Mon Feb 26 2024/

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM PST  /5 PM MST/
MONDAY TO NOON PST  /1 PM MST/ TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In California, Eastern 
  Mojave Desert and Western Mojave Desert. In Nevada, Southern 
  Clark County.

* WHEN...From 4 PM PST /5 PM MST/ this afternoon to noon PST /1 
  PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility could be reduced at times due to blowing dust.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
307 
WWUS75 KVEF 262346
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
346 PM PST Mon Feb 26 2024

NVZ019-020-271400-
/O.CON.KVEF.WI.Y.0008.000000T0000Z-240227T1400Z/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including the cities of Henderson, Boulder City, The Town Of Mt
Charleston, North Las Vegas, Red Rock Canyon, and Las Vegas
346 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph.

* WHERE...Las Vegas Valley and Spring Mountains-Red Rock Canyon.

* WHEN...Until 6 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility may be reduced at times due to blowing dust.

* ADDITIONAL DETAILS...In the Las Vegas Valley, the strongest winds 
  are expected in the western and southwestern parts of the valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

AZZ001-CAZ523-524-NVZ022-271400-
/O.CON.KVEF.WI.Y.0008.240227T0000Z-240227T2000Z/
Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert-
Southern Clark County-
Including the cities of Mitchell Caverns, Tuweep, Daggett, Pipe
Spring National Monument, Colorado City, Western Grand Canyon,
Cal-Nev-Ari, Mountain Pass, Fort Irwin, Baker, Primm,
Searchlight, Mt Trumbull, and Barstow
346 PM PST Mon Feb 26 2024 /446 PM MST Mon Feb 26 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST /1 PM MST/ 
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In California, Eastern 
  Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark 
  County.

* WHEN...Until noon PST /1 PM MST/ Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility could be reduced at times due to blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA
751 
WWUS75 KVEF 271357
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
557 AM PST Tue Feb 27 2024

NVZ019-020-271500-
/O.EXP.KVEF.WI.Y.0008.000000T0000Z-240227T1400Z/
Spring Mountains-Red Rock Canyon-Las Vegas Valley-
Including the cities of North Las Vegas, Boulder City, Red Rock
Canyon, Las Vegas, The Town Of Mt Charleston, and Henderson
557 AM PST Tue Feb 27 2024

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

Winds have decreased below advisory criteria, therefore the wind 
advisory for the Spring Mountains and Las Vegas Valley will be 
allowed to expire.

$$

AZZ001-CAZ523-524-NVZ022-272000-
/O.CON.KVEF.WI.Y.0008.000000T0000Z-240227T2000Z/
Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert-
Southern Clark County-
Including the cities of Mitchell Caverns, Mt Trumbull, Western
Grand Canyon, Daggett, Cal-Nev-Ari, Fort Irwin, Searchlight,
Barstow, Pipe Spring National Monument, Tuweep, Primm, Baker,
Mountain Pass, and Colorado City
557 AM PST Tue Feb 27 2024 /657 AM MST Tue Feb 27 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST /1 PM MST/ TODAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In California, Eastern 
  Mojave Desert and Western Mojave Desert. In Nevada, Southern Clark 
  County.

* WHEN...Until noon PST /1 PM MST/ today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Visibility could be reduced at times due to blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

SM
463 
WWUS75 KVEF 271956
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1156 AM PST Tue Feb 27 2024

AZZ001-CAZ523-524-NVZ022-272100-
/O.EXP.KVEF.WI.Y.0008.000000T0000Z-240227T2000Z/
Northwest Plateau-Western Mojave Desert-Eastern Mojave Desert-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Barstow, Daggett, Fort Irwin, 
Baker, Mountain Pass, Mitchell Caverns, Primm, Searchlight, 
and Cal-Nev-Ari
1156 AM PST Tue Feb 27 2024 /1256 PM MST Tue Feb 27 2024/

...WIND ADVISORY WILL EXPIRE AT NOON PST /1 PM MST/ TODAY...

Winds have decreased below advisory criteria, therefore the wind 
advisory will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 24, 1:45 PM MST, 13 hours 36 minutes earlier.

Area forecast discussion, Feb 24, 1:45 PM MST, 13 hours 36 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1245 PM PST Sat Feb 24 2024

.SYNOPSIS...Cloudy but quiet through Sunday, with above-normal
temperatures. Winds increase on Monday and Tuesday, along with some
minor precipitation in the Sierra and our northeastern locations. A
brief period of quiet weather is possible again mid-week before
another, stronger system takes aim at the Western US.

&&

.SHORT TERM...through Sunday.

A large, cut-off low continues to spin far off the California Coast.
Southwesterly flow downstream is ushering in upper-level moisture
from the subtropics, producing widespread high clouds across the
area. Cloud cover will hold temperatures back a bit, but we're still
looking at highs up to 5 degrees above normal through the weekend.
Relatively calm winds today with some southerly breezes beginning to
develop tomorrow ahead of our next system.

.LONG TERM...Monday through next weekend.

Speaking of our next system, it is forecast to move in on Monday.
Most guidance continues to show little-to-no phasing of the northern
trough with the cutoff low as it comes ashore. The only ensemble
members that show even some phasing almost exclusively belong to the
GEFS, and those members still have the low's vort max lagging or
diving south of the northern trough. As a result, the likelihood of
precipitation impacts continues to wane. Latest WPC guidance has a
30% chance of minor snow impacts in Aspendell on Monday, and a 10%
chance of impacts in northern Lincoln County Monday night into
Tuesday. Even in the reasonable worst case scenario (10% chance of
happening), Aspendell gets ~4" of snow and the US-93 corridor in
northern Lincoln County gets ~1". On the liquid side of
precipitation, amounts look comparatively light with most locations
expected to receive under 0.10". At the 90th percentile, the Arizona
Strip receives 0.25-0.50" and the Owens Valley sees up to 0.25".
Impacts from this system are more likely on the wind side. The NBM
continues to paint areas around the I-15 corridor with 70-90% probs
for 40+ mph wind gusts on Monday. These probabilities decrease and
shift slightly south on Tuesday, with some additional 30-60%
probabilities popping up in our northern zones with the post-
frontal wind regime. The strength of these post-frontal winds will
depend on the degree of phasing, so confidence in them is a bit
lower, but we will likely need wind headlines on Monday (and
possibly Tuesday) with the southwesterly winds. Strong crosswinds
and the potential for blowing dust are the main concerns.

As the northern trough pushes east, precipitation chances and winds
decrease Tuesday evening. If the cutoff low lags the trough and
doesn't slide too far south, we could see precipitation chances
increase across our far southeastern areas on Wednesday. However,
these rain chances currently stand at 10-15%. Otherwise, Wednesday
looks to be dry and relatively calm. However, it doesn't appear that
this will last long, with ensemble guidance agreeing on an anomalous
trough digging south out of the NE Pacific. Main uncertainties
reside in the exact timing and placement of this trough
(particularly how far south it gets), but there is high confidence
in the existence of this feature. Subsequently, there's a pretty
good shot of snow impacts in the Sierra and wind impacts across the
rest of the CWA. Latest WPC guidance has a 70% chance of minor and a
50% chance of moderate impacts in the Sierra next weekend. In
regards to wind, the NBM is already painting the whole CWA with 50-
90% chances of 40+ mph winds Friday and Saturday. Precipitation
amounts east of the Sierra, particularly in the lower elevations,
will largely hinge on how far south the trough digs, so a lot of
uncertainty remains on that front. At this point, the key takeaways
should be the potential for heavy snow in the Sierra and strong
winds across the region later in the week.

&&

.AVIATION...For Harry Reid...Low impact aviation weather with light
and diurnal winds expected through the period. Widespread BKN-OVC
cloud cover around 15kft-25kft will continue through the afternoon
and evening. A brief break in the high CIGs is possible tonight
before more cloud cover moves in by Sunday morning with BKN-OVC
CIGs around 20kft returning.

For the rest of southern Nevada, northwest Arizona and southeast
California...Overall, expecting light winds across the region today
through Sunday morning. Some elevated north winds are possible this
afternoon at KIFP but will quickly dissipate around 00Z then remain
light through the rest of the night and Sunday morning. Widespread
mid and high clouds are expected through the period with clouds will
generally be around 15kft-20kft. Despite the cloud cover, it will
remain dry through the period.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Woods
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2024Wind Advisories in Arizona, 2024Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.